Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 148, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 26, 2012, 7:16 PM EDT for 14 counties in West Virginia. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 7:16 PM EDT (23:16 UTC)
- Expired
- Jul 26, 2012, 8:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Barbour County, WV, Braxton County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV
The radar
The Charleston,WV radar (KRLX), 131 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:20 PM EDT | TSTM WND DMG | 4 N Clarksburg, WV | TREE DOWN ON FARNUM ROAD IN THE TOWN OF HEPZIBAH |
| Jul 26, 7:20 PM EDT | TSTM WND DMG | Grafton, WV | TREES DOWN INTO POWER LINES ON ROUTE 119 IN GRAFTON |
| Jul 26, 7:20 PM EDT | TSTM WND DMG | Shinnston, WV | TREES AND POWER LINES DOWN IN SHINNSTON |
| Jul 26, 7:45 PM EDT | TSTM WND DMG | Grantsville, WV | TWO TREES DOWN ON ONE RESIDENCE IN GRANTSVILLE...1 TREE ON THE HOUSE...1 TREE ON POWER LINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2136 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 13.9
The text
As transmitted, in the capitals the NWS used until 2016.
151 WUUS51 KRLX 262316 SVRRLX WVC001-007-013-017-021-033-041-073-085-087-091-095-097-105-270000- /O.NEW.KRLX.SV.W.0148.120726T2316Z-120727T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 716 PM EDT THU JUL 26 2012 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BARBOUR COUNTY IN WEST VIRGINIA... EXTREME NORTH CENTRAL BRAXTON COUNTY IN WEST VIRGINIA... NORTHERN CALHOUN COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF GRANTSVILLE... DODDRIDGE COUNTY IN WEST VIRGINIA... GILMER COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF GLENVILLE... HARRISON COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF CLARKSBURG... LEWIS COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF WESTON... PLEASANTS COUNTY IN WEST VIRGINIA... RITCHIE COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF HARRISVILLE... NORTH CENTRAL ROANE COUNTY IN WEST VIRGINIA... TAYLOR COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF GRAFTON... TYLER COUNTY IN WEST VIRGINIA... NORTHERN UPSHUR COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF BUCKHANNON... SOUTHEASTERN WIRT COUNTY IN WEST VIRGINIA... * UNTIL 800 PM EDT * AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF PENNSBORO TO GRANTSVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF MIDDLEBOURNE TO GRANTSVILLE...AND MOVING EAST AT 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST UNION...CEDAR CREEK STATE PARK...SALEM...JACKSON MILL... LUMBERPORT...STONEWALL JACKSON LAKE STATE PARK...SHINNSTON...NUTTER FORT...STONEWOOD...ANMOORE AND BRIDGEPORT. THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS 79 AND 129. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM EDT FRIDAY MORNING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA. && LAT...LON 3885 8021 3886 8133 3940 8111 3940 7998 TIME...MOT...LOC 2316Z 267DEG 58KT 3940 8097 3895 8117 $$ 50
2 follow-up statements
592
WWUS51 KRLX 262348
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
748 PM EDT THU JUL 26 2012
WVC073-095-262358-
/O.CAN.KRLX.SV.W.0148.000000T0000Z-120727T0000Z/
PLEASANTS WV-TYLER WV-
748 PM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR TYLER AND PLEASANTS COUNTIES
IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 200 AM EDT FRIDAY MORNING FOR CENTRAL KENTUCKY AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3885 8021 3886 8107 3886 8133 3898 8128
3940 8019 3940 7999
TIME...MOT...LOC 2348Z 281DEG 65KT 3921 7981 3889 8107
$$
WVC001-007-013-017-021-033-041-085-087-091-097-105-270000-
/O.CON.KRLX.SV.W.0148.000000T0000Z-120727T0000Z/
LEWIS WV-HARRISON WV-GILMER WV-DODDRIDGE WV-CALHOUN WV-BRAXTON WV-
WIRT WV-BARBOUR WV-TAYLOR WV-UPSHUR WV-ROANE WV-RITCHIE WV-
748 PM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN RITCHIE...NORTH CENTRAL ROANE...NORTHERN UPSHUR...
TAYLOR...WEST CENTRAL BARBOUR...SOUTHEASTERN WIRT...EXTREME NORTH
CENTRAL BRAXTON...NORTHERN CALHOUN...SOUTHERN DODDRIDGE...GILMER...
SOUTHERN HARRISON AND LEWIS COUNTIES...
AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TYGART LAKE STATE PARK TO
CRESTON...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF PHILIPPI TO
9 MILES NORTH OF SPENCER...MOVING EAST AT 75 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BALDWIN...GLENVILLE...CENTURY...STONEWALL JACKSON LAKE STATE PARK...
HODGESVILLE...VOLGA...SAND FORK...CEDAR CREEK STATE PARK...HORNER...
LORENTZ...STOUTS MILLS...SAND RUN...WALKERSVILLE...FRENCH CREEK...
OVERHILL...BURNSVILLE AND BUCKHANNON
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
79 AND 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 200 AM EDT FRIDAY MORNING FOR CENTRAL KENTUCKY AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3885 8021 3886 8107 3886 8133 3898 8128
3940 8019 3940 7999
TIME...MOT...LOC 2348Z 281DEG 65KT 3921 7981 3889 8107
$$
12685
WWUS51 KRLX 270005
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
805 PM EDT THU JUL 26 2012
WVC001-007-013-017-021-033-041-085-087-091-097-105-270015-
/O.EXP.KRLX.SV.W.0148.000000T0000Z-120727T0000Z/
LEWIS WV-HARRISON WV-GILMER WV-DODDRIDGE WV-CALHOUN WV-BRAXTON WV-
WIRT WV-BARBOUR WV-TAYLOR WV-UPSHUR WV-ROANE WV-RITCHIE WV-
805 PM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RITCHIE...NORTH
CENTRAL ROANE...NORTHERN UPSHUR...TAYLOR...WEST CENTRAL BARBOUR...
SOUTHEASTERN WIRT...EXTREME NORTH CENTRAL BRAXTON...NORTHERN
CALHOUN...SOUTHERN DODDRIDGE...GILMER...SOUTHERN HARRISON AND LEWIS
COUNTIES HAS EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 200 AM EDT FRIDAY MORNING FOR CENTRAL KENTUCKY AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3885 8021 3886 8107 3886 8133 3898 8128
3940 8019 3940 7999
TIME...MOT...LOC 2348Z 281DEG 65KT 3921 7981 3889 8107
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:35 PM EDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jul 26, 1:35 PM EDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
135 PM EDT THU JUL 26 2012
.SYNOPSIS...
COLD FRONT AFFECTS OUR AREA THIS EVENING...TONIGHT...AND EXITS
LATER IN THE DAY FRIDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS.
ANOTHER LOW PRESSURE SYSTEM/COLD FRONT PASSES FRIDAY NIGHT.
&&
.NEAR TERM /THROUGH FRIDAY/...
COLD FRONTAL BOUNDARY ASSOCIATED WITH LOW PRESSURE ACROSS THE
EASTERN GREAT LAKES WAS EXTENDED SOUTHWEST INTO MICHIGAN...NORTHWEST
OHIO...CENTRAL INDIANA...AND SOUTHERN IL AT 17Z. OUT AHEAD OF THE
FRONT...VERY HOT...MOIST...AND UNSTABLE AIR MASS IN PLACE...WITH
3000+ J/KG CAPE OBSERVED ACROSS REGION. ISOLD CONVECTION IS BEGINNING
TO FIRE UP IN CENTRAL IN AT 17Z...OUT AHEAD OF THE COLD FRONT...AND
WILL SEE AN INCREASE IN CONVECTION AS THE DAY/EVENING PROGRESSES AND
THE FRONTAL BOUNDARY INTERACTS WITH THE UNSTABLE AIRMASS.
COLD FRONT WILL BE VERY SLOW TO MOVE TOWARDS THE CWA...AND WILL BE
SOMEWHERE IN THE VICINITY OF PERRY COUNTY AROUND 00Z. BEST DYNAMICS
STILL CONTINUE TO BE ACROSS SOUTHEAST OHIO ZONES...WITH 40+ KTS OF
0-6KM SHEAR...AND OVERALL UNIDIRECTIONAL FLOW...WHICH WILL SUPPORT A
DAMAGING WIND THREAT PARTICULARLY ACROSS NORTHERN ZONES. SPC HAS
PLACED MUCH OF SOUTHEAST OHIO AND NORTHERN WV ZONES IN A MODERATE
RISK...WITH MUCH OF THE REMAINING PART OF THE CWA EXCEPT FOR
SOUTHWEST VA IN A SLIGHT RISK.
IN ADDITION TO DAMAGING WINDS...HEAVY DOWNPOURS ARE EXPECTED WITH
ANY STORMS AS PW VALUES OBSERVED THIS AFTERNOON...PARTICULARLY
ACROSS SOUTHEAST OHIO ZONES ARE 1.5 TO CLOSE TO 2 INCHES. THE
NORTHERN HALF OF THE CWA HAS BEEN HIGHLIGHTED IN A SLIGHT FOR
EXCESSIVE RAINFALL. FOR NOW...AM NOT PLANNING ON ISSUING A FFA...AS
1 HOUR FFG VALUES TEND TO BE OVER 2 INCHES. HOWEVER...IT CANNOT BE
TOTALLY RULED OUT IN ISOLD SPOTS...BUT THINK WITH FAST FLOW...MOST
MAJOR WIDESPREAD ISSUES SHOULD BE AVOIDED. HOWEVER...IF REPETITIVE
STORMS OCCUR...THERE COULD BE WATER ISSUES.
FRONTAL BOUNDARY WILL END UP SOMEWHERE ACROSS SOUTHEAST OHIO AROUND
09Z...AND ACROSS CENTRAL PART OF THE CWA LATE TONIGHT/TOMORROW
MORNING...WITH SCATTERED SHOWERS AND STORMS
CONTINUING...ALTHOUGH...NOT EXPECTED TO BE AS STRONG AS EARLIER IN
THE NIGHT DUE TO TIMING AND NOT QUITE AS STRONG OF DYNAMICS IN PLACE.
FRONTAL BOUNDARY WILL FINALLY PUSH EAST OF THE CWA LATER IN THE
AFTERNOON OR EARLY EVENING ON FRIDAY...WITH CHANCES FOR SHOWERS AND
STORMS CONTINUING MAINLY ACROSS THE SOUTH. ANOTHER DISTURBANCE WILL
DROP SOUTH INTO THE CWA TOMORROW NIGHT...FOR AN INCREASED CHANCE FOR
SHOWERS/STORMS.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
SOME TIMING DIFFICULTIES NOW EXIST WITH THE EXIT OF THE FIRST COLD
FRONT FRIDAY MORNING AND THE ARRIVAL OF THE SECOND COLD
FRONT/SURFACE LOW IN OUR AREA LATE FRIDAY AND FRIDAY NIGHT.
QUESTIONS ALSO ARISE IN THE OVERALL STATE OF THE MOISTURE AND
INSTABILITY BEHIND THESE SYSTEMS INTO THE WEEKEND...LEADING TO A
LOWER CONFIDENCE IN THE OVERALL SHORT TERM FORECAST THIS MORNING.
THERE WILL NOT BE TOO MUCH CHANGE IN THE AIRMASS FROM FRIDAY MORNING
INTO FRIDAY EVENING...AND SHOULD GET RECOVERY TIME AFTER ANY
PREVIOUS NIGHT CONVECTION. GOOD INSTABILITY THROUGH ABOUT 600MB
FRIDAY AFTERNOON AND EVENING...BUT LAPSE RATES DROP OFF ABOVE. HAVE
GONE AGGRESSIVE WITH THE POTENTIAL OF THUNDER TO POP RATIO IN THE
FORECAST...BUT THIS MAY PROVE TO BE SLIGHTLY OVERDONE.
WITH THE PASSAGE OF THE SECOND LOW PRESSURE SYSTEM AND THE 500MB
TROUGH AXIS...THE AREA WILL FIND ITSELF IN THE FAMILIAR TERRITORY OF
THE NORTHWEST FLOW ALOFT...BUT WITH LESS ACTIVE RESULTS. WILL SEE
CONSIDERABLE DRYING IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE
LATE FRIDAY NIGHT INTO SATURDAY...AND IN TERMS OF A RELATIVE
HUMIDITY SENSE...MAY NOT HAVE ENOUGH FUEL TO WORK WITH FOR STORMS
INTO THE WEEKEND. NAM AND ECMWF PAINT THE BETTER POTENTIAL FOR MCS
DEVELOPMENT WELL WEST OF HERE TOWARDS THE LOWER OHIO VALLEY IN THE
DEEPER MOISTURE. SREF POINTS TO LOW LAPSE RATES ABOVE THE BOUNDARY
LAYER SATURDAY...AND SIGNIFICANT CONVECTIVE INHIBITION.
THICKNESSES COME DOWN INTO THE WEEKEND...AND WILL SEE A CHANGE FROM
THE HOT WEATHER EXPECTED TODAY. STILL...LOOKING AT NORMAL TO
SLIGHTLY ABOVE NORMAL IN TERMS OF SPECIFICS GOING INTO SATURDAY AND
SUNDAY.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
THINKING THE DRIEST AIR HERE SATURDAY NIGHT INTO SUNDAY...BUT WILL
NEED TO MONITOR SOME SOUTHEAST FLOW BACK INTO THE MOUNTAIN
COUNTIES ON SUNDAY. LEFT POPS AOB 14 PCT FOR NOW.
MOISTURE AND POPS GRADUALLY INCREASE TUESDAY AND WEDNESDAY...
BUT NOT SEEING ANY ORGANIZED FRONTAL PASSAGES THEN.
NO MAJOR CHANGES WITH HPC MEDIUM RANGE POPS AND TEMPERATURES FOR
MONDAY THROUGH WEDNESDAY.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
18Z THURSDAY THRU 18Z FRIDAY...A COLD FRONT WILL APPROACH THE AREA
LATER THIS EVENING...ENTERING SOUTHEAST OHIO AROUND 00Z...NEAR THE
OHIO RIVER AROUND 09Z...AND ACROSS CENTRAL/SOUTHERN WV AROUND 12Z. OUT
AHEAD OF THE FRONT...GUSTY SOUTHWESTERLY WINDS ARE EXPECTED...WITH
GUSTS OF UP TO 30 KTS POSSIBLE. IN ADDITION...SCATTERED STRONG
THUNDERSTORMS...WITH WIND GUSTS IN EXCESS OF 50-60 KTS EXPECTED IN
VICINITY OF STORMS...ALONG WITH HEAVY DOWNPOURS...WILL BEGIN TO
INCREASE IN COVERAGE...PARTICULARLY AFTER 21Z. EXPECT IN
ADDITION TO STRONG WINDS...MVFR/IFR CONDITIONS IN VICINITY OF
STORMS AND OVERNIGHT AS BOUNDARY LAYER MOISTENS AND FRONTAL
BOUNDARY CONTINUES TO TREK SOUTH AND EAST.
MUCH OF THE CONVECTION WILL DIE OFF AFTER 09Z...ALTHOUGH ISOLD
STORMS WITH CONTINUED WIDESPREAD LOW VFR/MVFR AND LOCAL IFR CIGS WILL
CONTINUE...WITH SOME GRADUAL IMPROVEMENT AFTER 15Z.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING OF STORMS MAY VARY FROM FORECAST.
MVFR/IFR CONDITIONS/CIGS OVERNIGHT MAY BE MORE WIDESPREAD THAN
CURRENTLY FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS
CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H =
HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M =
MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW:
TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H M
HTS CONSISTENCY H H H H H H H H H M M M
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H M M M H
CKB CONSISTENCY H H H H H H H H H M M M
AFTER 18Z FRIDAY...
IFR POSSIBLE IN CONVECTION AND LINGERING LOW CIGS FRIDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>026-029>031.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...KTB/SL
NEAR TERM...SL
SHORT TERM...26
LONG TERM...KTB
AVIATION...SLHazardous weather outlook, Jul 26, 7:08 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 708 PM EDT THU JUL 26 2012 KYZ101-OHZ066-067-075-076-083>087-WVZ006>011-014>020-029>031-272315- GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-LEWIS- HARRISON- 708 PM EDT THU JUL 26 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY WITH DAMAGING WINDS THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ102-103-105-WVZ005-013-024>026-272315- CARTER-BOYD-LAWRENCE KY-WAYNE-LINCOLN-MINGO-LOGAN-BOONE- 708 PM EDT THU JUL 26 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 529 IN EFFECT UNTIL 2 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY WITH DAMAGING WINDS THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ027-028-032-037>040-046-047-272315- CLAY-BRAXTON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 708 PM EDT THU JUL 26 2012 ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY WITH DAMAGING WINDS THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033>036-272315- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 708 PM EDT THU JUL 26 2012 ...SEVERE THUNDERSTORM WATCH 529 IN EFFECT UNTIL 2 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY WITH DAMAGING WINDS THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 26, 6:50 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
650 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HEAVY RAIN WILLIAMSTOWN 39.40N 81.45W
07/26/2012 M0.50 INCH WOOD WV COCORAHS
MEASURED IN A FIVE MINUTE PERIOD
&&
EVENT NUMBER RLX1200447
TAXLocal storm report, Jul 26, 6:52 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
652 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG MARIETTA 39.42N 81.53W
07/26/2012 WASHINGTON OH PUBLIC
LARGE BRANCHES BROKEN.
&&
NNNNLocal storm report, Jul 26, 6:55 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
655 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG ALBANY 39.22N 82.20W
07/26/2012 ATHENS OH 911 CALL CENTER
POWERLINES DOWN
&&
EVENT NUMBER RLX1200448
TAXLocal storm report, Jul 26, 7:01 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
701 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HEAVY RAIN WILLIAMSTOWN 39.40N 81.45W
07/26/2012 M1.02 INCH WOOD WV COCORAHS
MEASURED IN A 15 MINUTE PERIOD
&&
EVENT NUMBER RLX1200449
TAXLocal storm report, Jul 26, 7:06 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
706 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 4 N HARRISONVILLE 39.17N 82.13W
07/26/2012 MEIGS OH 911 CALL CENTER
TWO TREES DOWN ON SAND RIDGE ROAD AND ROUTE 681
&&
EVENT NUMBER RLX1200450
TAXLocal storm report, Jul 26, 7:10 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
710 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HEAVY RAIN WILLIAMSTOWN 39.40N 81.45W
07/26/2012 M1.24 INCH WOOD WV TRAINED SPOTTER
1.24 INCHES OF RAIN 25 MINUTES
&&
EVENT NUMBER RLX1200451
TAXThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:24 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Pleasants, Tyler | 51 min |
| Jul 26, 6:03 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Wood | 57 min |
| Jul 26, 6:38 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Pleasants, Ritchie, Wirt, Wood | 37 min |
| Jul 26, 7:10 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Calhoun, Jackson, Kanawha, Mason, Putnam and 2 more | 50 min |
| Jul 26, 7:26 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Wayne | 49 min |
| Jul 26, 7:58 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Kanawha, Mason, Putnam, Roane | 47 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.